Publications by Eduardo D. Sontag in year 1986
Articles in journal or book chapters
  1. E.D. Sontag. Orbit theorems and sampling. In Algebraic and geometric methods in nonlinear control theory, volume 29 of Math. Appl., pages 441-483. Reidel, Dordrecht, 1986. [PDF]
    This paper proposes a notion of smooth action on a manifold, and establishes a general integrability result for certain associated distributions. As corollaries, various classical and new results on manifold structures of orbits are established, and the main theorem on preservation of transitivity under sampling is shown to be a simple consequence.

  2. M. L. J. Hautus and E.D. Sontag. New results on pole-shifting for parametrized families of systems. J. Pure Appl. Algebra, 40(3):229-244, 1986. [PDF] Keyword(s): systems over rings, pole-shifting, parametric classes of systems, real-analytic functions.
    New results are given on the pole-shifting problem for commutative rings, and these are then applied to conclude that rings of continuous, smooth, or real-analytic functions on a manifold X are PA rings if and only if X is one-dimensional.

  3. E.D. Sontag. An eigenvalue condition for sample weak controllability of bilinear systems. Systems Control Lett., 7(4):313-315, 1986. [PDF] [doi:] Keyword(s): discrete-time.
    Weak controllability of bilinear systems is preserved under sampling provided that the sampling period satisfies a condition related to the eigenvalues of the autonomous dynamics matrix. This condition generalizes the classical Kalman-Ho-Narendra criterion which is well known in the linear case.

  4. E.D. Sontag. Comments on: ``Some results on pole-placement and reachability'' [Systems Control Lett. 6 (1986), no. 5, 325--328; MR0821927 (87c:93032)] by P. K. Sharma. Systems Control Lett., 8(1):79-83, 1986. [PDF] [doi:]
    We present various comments on a question about systems over rings posed in a recent note by Sharma, proving that a ring R is pole-assignable if and only if, for every reachable system (F,G), G contains a rank-one summand of the state space. We also provide a generalization to deal with dynamic feedback.

  5. E.D. Sontag. Continuous stabilizers and high-gain feedback. IMA Journal of Mathematical Control and Information, 3:237-253, 1986. [PDF] Keyword(s): adaptive control, systems over rings.
    A controller is shown to exist, universal for the family of all systems of fixed dimension n, and m controls, which stabilizes those systems that are stabilizable, if certain gains are large enough. The controller parameters are continuous, in fact polynomial, functions of the entries of the plant. As a consequence, a result is proved on polynomial stabilization of families of systems.

Conference articles
  1. E.D. Sontag. Controllability and linearized regulation. In Proc. Conf. Info. Sci. and Systems, Princeton, 1986, pages 67-671, 1986.

  2. E.D. Sontag and H.J. Sussmann. Time-optimal control of manipulators. In Proc. IEEE Int.Conf.on Robotics and Automation, San Francisco, April 1986, pages 1692-1697, 1986. [PDF] Keyword(s): robotics, optimal control.
    This paper studies time-optimal control questions for a certain class of nonlinear systems. This class includes a large number of mechanical systems, in particular, rigid robotic manipulators with torque constraints. As nonlinear systems, these systems have many properties that are false for generic systems of the same dimensions.



This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders.

Last modified: Wed Apr 17 19:59:02 2024
Author: sontag.

This document was translated from BibTEX by bibtex2html